Problems With Lithium

Lithium (Eskalith®, Eskalith CR®, Lithobid®) is a prescription medication commonly used for the treatment of bipolar disorder.
 
Even though most people tolerate this medicine well, it is possible to develop problems with lithium. Lithium toxicity is a potentially serious problem; side effects that may be signs of mild to moderate toxicity include mild shakiness (especially in the hands), increased or frequent urination, diarrhea, and vomiting.
 
In most cases, your healthcare provider will do a blood test to check the level of lithium in your blood. If your lithium level is appropriate and your side effects are not too bothersome, no action may be necessary. If your lithium level is too high, or if your side effects are dangerous or intolerable, your lithium dosage may need to be reduced.
 
(Click Lithium Side Effects for a list of other side effects that may not be related to lithium toxicity.)
 
Feed Your Adult ADHD Brain
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.